Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had surgeries for back, neck for degenerative disc. Prescribed dilaudid after twisting back. Test for knowing problem?

I have had 2 back surgeries and a neck surgery for degenerative disc disease. They place a rod and screws in my back and neck the last back surgery was 3 years ago. I twisted my back 6 weeks ago and something popped and I have been in severe pain since. The pain Drs even changed my morphine to dilaudid due to the pain. I went to the er and they did an MRI and it showed moderate facet degeneration at l2-l3 I can't sit or stand for any length of time without pain and my legs keep going numb where I fall they just give out, I also have central canal stenosis. Is there another test that they can do to see if I have a pinched nerve or there is something going on with my spinal cord, the last surgery they went in and scraped the inside of the cord to widening it due to the stenosis ?
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Ayurveda Specialist 's  Response
**
1. central canal stenosis, causes neurogenic claudication [numbness,weakness, discomfort in the legs] - also suggested by your history of unable to standing for prolonged hours and legs keep going numb} Differential diagnosis

2. Peripheral neuropathy is a frequent concomitant finding or differential diagnosis in elderly patients with spinal stenosis. Neurophysiological assessments including electromyography [EMG] and nerve conduction studies [nuclear imaging] are useful/additional investigations which can be performed.

3.Analgesics, non-steroidal anti-inflammatory drugs (NSAIDs), weight loss and physiotherapy are used in the management of patients with spinal stenosis.
.epidural steroids,Nerve root blocks are useful in treating radicular pain,Surgery is indicated when conservative measures fail and if moderate to severe leg symptoms interfere with the patient’s lifestyle.

PS:
dilaudid [hydromorphone hydrochloride]: is a potent schedule II controlled opioid agonist and have the highest potential for abuse and risk of producing respiratory depression. This product may contain inactive ingredients (such as sulfites), which can cause allergic reactions or other problems. Talk to your doctor or pharmacist for more details.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor